MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for mfr report #2954740-2017-00248.(b)(4).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a deltapaq (cdf10020230/c37719) was used during a coil embolization procedure of an aneurysm in the posterior communicating artery (pcom) with a size of 3.22x5.43mm where the coil could not be detached.The coil was withdrawn and another one was used to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00248.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is located in the green introducer.The device positioning unit (dpu) core wire and tip coil have protruded from the skive of the translucent introducer sheath.There is a kink in the dpu core wire at the strain relief.The ball tip is intact.There are no kinks or stretched sections in the embolic coil.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the green introducer.The distal end of the protrusion of the dpu begins with the extended coil and marker band.The v-notch of the resheathing tool is undamaged.Advancement of the coil out of the introducer was attempted in order to visualize the rh coil.Despite the protrusion of the tip coil, it was possible to advance the embolic coil out of the introducer.The rh coil has not received heat and melted.The resistance of the device was tested with multimeter.The resistance was 49.5, which is within the specification range of 48.5 ¿ 56.The device was connected to detachment control box dcb000005-00 (dcb) f79684 with enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warmed enzyme solution and a detach cycle was initiated.The embolic coil detached.Microscopic evaluation of the rh coil shows that it appears to have received heat.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil failed to detach is not confirmed.The embolic coil detached under laboratory conditions.The protrusion of the dpu core wire through the skive of the translucent introducer sheath and the kink in the core wire at the strain relief are indicative of application of excessive force.Despite the damage to the dpu core wire, the resistance of the device met its release specifications, and the coil detached properly.There is no current safety signal related to the reported event based on review of complaint history for the device.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6838740
Report Number2954740-2017-00248
Device Sequence Number58787
Product Code HCG
UDI-Device Identifier00878528007067
UDI-Public(01)00878528007067(17)200831(10)C37719
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberCDF10020230
Device Lot NumberC37719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/22/2017
Patient Sequence Number1
Patient Age77 YR